# SDR 2010FA0000922

- Difficulty date: August 27, 2010
- Submitted: August 28, 2010
- Operation: General aviation
- Aircraft: N917AH
- Make and model: Agusta AW139
- Aircraft serial: 31214
- Aircraft time: 1,530 hours, 7,250 cycles
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Condition: Delaminated
- Location: Tailboom
- Part time: 1,530 hours, 7,250 cycles
- Component: Tailboom
- Component part number: 3G5350A00134
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE CONDUCTING A POST FLIGHT INSP, THE FLIGHT CREW NOTICED THAT THE TAILBOOM HAD AN AREA THAT WAS DELAMINATED ON THE RT SIDE OF THE TAILBOOM. THIS IS IN THE SAME CRITICAL AREA THAT HAS BEEN ADDRESSED BY AD 2009-19-51. IN ADDITION TO THE DELAMINATED AREA, THERE WAS A OUTWARD PROTRUDING VERTICAL CREASE IN THE MIDDLE OF THE DELAMINATED AREA. THE FLIGHT CREW DID NOT REPORT ANYTHING UNUSUAL DURING THE FLIGHT. THE DAMAGE FROM TOP TO BOTTOM IT IS 25" INCH AND 12" INCH SIDE TO SIDE. THE SKIN IS ALSO CRACKED ALONG WHAT APPEARS TO BE A BOND LINE.  MFG HAS ISSUED OPTIONAL TECH BULLETINS BT 139-159 FOR "TAILBOOM RETRO-MODIFICATION PROCEDURE" AND BT 139-200 FOR "TAILBOOM REINFORCEMENT STRUCTURAL RETRO-MODIFICATION" TO PREVENT STRUCTURAL FAILURE OF THIS NATURE. THESE BULLETINS HAVE NOT YET BEEN INCORPORATED ON THE SUBJECT ACFT.
